Alert archive / California / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Dec 21, 1996, 10:49 PM PST for Stanislaus County, California. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 1996, 10:49 PM PST (06:49 UTC)
- Expired
- Dec 22, 1996, 8:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Stanislaus County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 6.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 220704 FFWSAC CAC099-221600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SMALL RIVER AND STREAM FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1049 PM PST SAT DEC 21 1996 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SMALL RIVER AND STREAM FLOOD WARNING EFFECTIVE UNTIL 800 AM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL CALIFORNIA ...CENTRAL STANISLAUS COUNTY AT 10PM OFFICIALS IN STANISLAUS COUNTY HAVE REPORTED HIGH WATER ON DRY CREEK IN CENTRAL STANISLAUS COUNTY. IN ADDITION...HIGH RELEASES OUT OF THE DON PEDRO RESERVOIR HAVE RESULTED IN HIGHER THAN NORMAL WATER LEVELS ON THE TOULUMNE RIVER. FLOODING IS ALREADY OCCURING ON DRY CREEK EAST OF WATERFORD WITH SEVERAL BRIDGES UNDER WATER. THIS HIGH WATER ON DRY CREEK WILL REACH THE TOULUMNE RIVER WITH FURTHER FLOODING IN THE CITY OF MODESTO POSSIBLE THROUGH THE MORNING HOURS. RESIDENTS ALONG AND NEAR DRY CREEK AND OTHER FLOOD PRONE AREAS SHOULD REMAIN ALERT ANrD BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. MOTORIST ARE ADVISED TO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. EGGER/ANDERSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 9:10 PM PST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 21, 9:10 PM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST SAT DEC 21 1996
NO NEW MODEL DATA TO LOOK AT DUE TO NCEP PROBLEMS. HAVE UPDATED
ZONES TO EXTEND ADVISORIES AND WARNINGS. FOCUS OF MAIN RAIN AREA ON
88DS IS EXTREME SOUTHERN SAC VALLEY...NORTHERN SAN JOAQUIN AND
ADJACENT MTNS TO THE EAST. COLD FRONT IN AREA CONTINUES ITS VERY SLOW
PROGRESSION TO THE SOUTHEAST. HAVE RECEIVED REPORTS OF FLOODING OF
ROADWAYS AND OF SMALL STREAMS OUT OF BANKS IN THESE AREAS SO HAVE
EXTENDED COVERAGE AND TIMES OF FFS.
SNOW CONTINUES TO FALL AT LOW ELEVATIONS WITH TEMPERATURES AT 2800
FEET AT 34 DEGREES...4 INCHES ON GROUND...ACCORDING TO LATEST SPOTTER
REPORT OUT OF NEVADA CITY.
SATELLITE SHOWS ORGANIZATION OF SHOWER BANDS AS THEY MOVE INTO CA
COAST AHEAD OF VORT MAX 43N 134W. THIS FEATURE SPEEDING SOUTHEAST AND
WILL LIKELY GIVE VERY BRIEF BREAK TO SHOWER ACTIVITY IN NORTHERN
SIERRA SO PER CONVERSATION WITH MTR WILL EXTEND WINTER STORM WARNING
INTO SUNDAY. EGGER
.SAC...TIL 3AM...FFS URBAN AND SMALL STREAM...ZNS 17...19...67
...TNGT...SNW ADVY...ZNS 13-15...63...66...67
...TNGT AND SUN...WSW...ZNS 68-69
BLU WC 024/030/028/039 032 76994
RBL WE 037/043 035/049 038 76+84
SAC WE 041/049 039/052 042 76+93The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 6:15 AM PST | Flash Flood Warning | STO | Stanislaus | 10 hr |
| Dec 22, 3:00 PM PST | Flash Flood Warning | STO | Stanislaus | 7 hr |
Nearby
Flash Flood Warnings in California, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.